Applied Mathematics and Physics
ISSN (Print): 2333-4878 ISSN (Online): 2333-4886 Website: http://www.sciepub.com/journal/amp Editor-in-chief: Vishwa Nath Maurya
Open Access
Journal Browser
Go
Applied Mathematics and Physics. 2013, 1(4), 120-125
DOI: 10.12691/amp-1-4-4
Open AccessReview Article

Solution of Nonlinear Equations in Science through Lagrange’s Inversion Theorem

Pushpa N. Rathie1, , Prabhata K. Swamee2 and Luan Carlos de S. M. Ozelim3

1Department of Statistics, University of Brasilia, Brasilia, Brazil

2Department of Civil Engineering, ITM University, Gurgaon, India

3Department of Civil and Environmental Engineering, University of Brasilia, Brasilia, Brazil

Pub. Date: November 07, 2013

Cite this paper:
Pushpa N. Rathie, Prabhata K. Swamee and Luan Carlos de S. M. Ozelim. Solution of Nonlinear Equations in Science through Lagrange’s Inversion Theorem. Applied Mathematics and Physics. 2013; 1(4):120-125. doi: 10.12691/amp-1-4-4

Abstract

Nonlinear problems arise in most of the scientific fields. In general, such behavior is represented by a nonlinear equation, whose solution is sought. Analytical and numerical methods have been applied to the solution of this class of equations, notwithstanding, in cases where highly nonlinear phenomena are analyzed, the number of iterations and computational effort necessary to achieve the minimum required accuracy is very high. Lagrange´s Inversion Theorem (LIT) has been applied to solve this kind of problems analytically, giving the solution as an infinite power series. This way, the accuracy can be as high as necessary by taking more terms from the series solution, which is easily computationally implemented. Also, in some cases it is possible to relate the series obtained to the expansion of special and elementary functions, which enables one to exactly solve the desired equation. In the present review paper, a total of eleven applications have been discussed in order to show the role of LIT in various areas of nonlinear sciences.

Keywords:
Lagrange´s Inversion Theorem Civil engineering statistics Graph theory algebraic equations chemical engineering

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/

References:

[1]  Bakhmeteff, B. A. Hydraulics of open channels, McGraw-Hill, New York, N.Y., 1932.
 
[2]  Chow, V. T. Open channel hydraulics, McGraw-Hill, Inc., New York, N.Y., 1959.
 
[3]  Cockle, J. Sketch of a theory of transcendental roots, London Edinburgh Dublin Philos. Mag. J. Sci. 20, pp.145-148, 1860.
 
[4]  Darby R,. Chemical Engineering Fluid Mechanics., Marcel Dekker, New York City, New York, pp 164-169, 1996.
 
[5]  Darby, R., Melson, J. How to predict the friction factor for flow of Bingham plastics. Chemical Engineering, 28: pp. 59-61, 1981.
 
[6]  Glasser, M. L. Hypergeometric functions and the trinomial equation, J. Comput. Appl. Math. 118, pp.169-173, 2000.
 
[7]  Henderson, F. M. Open channel flow, The MacMillan Co., New York, N.Y., 1966.
 
[8]  King, R. B. Beyond the Quartic Equation, Birkhäuser, Boston, 1996.
 
[9]  Mathai, A. M.; Rathie, P. N., Enumeration of Almost Cubic Maps, Journal of Combinatorial Theory, Series B, Vol. 13 (1), p. 83-90, 1972.
 
[10]  Mullin, R. C. On the average number of trees in certain maps. Canad. J. Math., 18, pp. 33-41, 1966.
 
[11]  Parlange, J. Y., Barry, D. A., Haverkamp, R. Explicit infiltration equations and the Lambert W-function, Adv. Water Resour., 25 (8-12), pp. 1119-1124, 2002.
 
[12]  Parlange, J. Y., Lisle, I., Braddock, R. D., Smith, R. E. The three parameter infiltration equation, Soil Sci., 133 (6), pp. 337-341, 1982.
 
[13]  Rathie, P. N. Normal distribution, Univariate, International Encyclopedia of Statistical Sciences, Springer Verlag, Part 14, pp. 1012-1013, 2011.
 
[14]  Rathie, P. N., On Some Enumeration Problems in Graph Theory, Annals of Discrete Mathematics, vol. 6, p. 281-288, 1980.
 
[15]  Rathie, P. N., Swamee, P. K. On a new invertible generalized logistic distribution approximation to normal distribution, Technical Research Report in Statistics, 07/2006, Dept. of Statistics, Univ. of Brasilia, Brasilia, Brazil. 2006.
 
[16]  Rathie, P. N.; Coutinho, M. A new Skew Generalized Logistic distribution and Approximation to Skew Normal Distribution. Aligarh Journal of Statistics, v.31, p.1-12, 2011.
 
[17]  Rathie, P. N.; Ozelim, L. C. S. M. . General Solutions to Certain Real Degree Equations and their Applications. Advanced Studies in Contemporary Mathematics (Kyungshang), v. 22, p. 325-341, 2012.
 
[18]  Rathie, P. N.; Swamee, P. K.; Cavalcante, A. L. B.; Ozelim, L. C. S. M., Lagrange’s Inversion Theorem and Infiltration. World Academy of Science, Engineering and Technology, v. 67, p. 473-478, 2012.
 
[19]  Rathie, P. N.; Swamee, P. K.; Coutinho, M., Generalized Loglogistic Distribution and Its Applications. In: The 5th International Conference MSAST 2011 of IMBIC, 2011, Kolkata. Proceedings of The 5th International Conference MSAST 2011 of IMBIC, p. 88-99, 2011.
 
[20]  Rathie, P. N.; Swamee, P. K.; Ozelim, L. C. S. M.. Closed-form exact solutions in hydraulics by means of the H-Function. In: The 9th Annual Conference of the Society for Special Function and Their Application (SSFA), 2010, Gwalior. Proceedings of the 9th Annual Conference of the Society for Special Function and Their Application (SSFA), v. 9. p. 3-14, 2010.
 
[21]  Swamee, P. K., Rathie, P. N., Invertible Alternatives to Normal and Lognormal Distributions, Journal of Hydrologic Engineering, 12(2), pp. 218-221, 2007.
 
[22]  Swamee, P. K.; Rathie, P. N.; Aggarwal, N., Exact solution of friction factor and diameter problems involving laminar flow of Bingham plastic fluids. Journal of Petroleum and Gas Exploration Research. v. 2(2), p. 27-32, 2012.
 
[23]  Swamee, P. K.; Rathie, P. N.; Ozelim, L. C. S. M., Analytical Solutions for Alternate Depths. ISH Journal of Hydraulic Engineering, v. 17, p. 34-42, 2011.
 
[24]  Swamee, P. K.; Rathie, P. N.; Ozelim, L. C. S. M., Application of Analytical and Numerical Methods to the Sequent Depths Problem in Civil Engineering. Australian Journal of Basic and Applied Sciences, v. 5, p. 38-47, 2011.
 
[25]  Tutte, W. T. A census of planar maps. Canad. J. Math., 15, pp. 249-271. 1963.
 
[26]  Tutte, W. T. On the enumeration of planar maps. Bull. Amer. Math. Soc., 74, pp. 64-74. 1968.
 
[27]  Whittaker E. T., Watson G. N., A Course of Modern Analysis. 4th Edition, Cambridge Univ. Press, Cambridge, U.K., pg. 133, 1990.